Out of control bleeding when stops birth control, even irregular bleeding on birth control

Patient

Q: Good day when I was 14 I had my period constantly for 6 months, i went to the doctor and he put me on the birth control pill triphasil he said that I should use ut for a month and then stop and see if my period is normal. i stpped taking the pill and 2 days after that I started bleeding again. Its been 7 years now and i tried the injection to see if it works but my hormones and bleeding went wild while on the injection. Ive been on triphasil for 2 years again now and while on my white pills between periods I start bleeding again. Im really worried espesially now. Im married almost 4 years now and want to have a baby but Im so scared and confused at what this might be and if i will be able to have children. I want to go for a pap smear but this constant bleeding,prevents me from getting answers. Can you please help me and give me some answers to what you think this is.

Doctor

A:   You have been suffering from irregular menstrual cycles with irregular hormonal intake, which resulted in imbalance of hormones in your body. Since you wanted to get pregnant, various hormonal levels, especially FSH anf LH must be assayed. Many times medical treatment works in the condition unless you have any physical lesions which hinder pregnancy. A detailed workup with various investigation along with examination of your partner must be done, to evaluate chances of fertility in detail. Assisted reproduction techniques help in physical conditions, which hinder pregnancy, otherwise medication can be helpful. Consult a gynecologist along with your partner to be evaluated for infertility and get started with appropriate treatment.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews